Alert archive / Alabama / Red Flag Warnings in 2026
Red Flag Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 23, 2026, 9:28 AM CST for 27 counties in Alabama. It took effect at Feb 23, 2026, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2026, 9:28 AM CST (15:28 UTC)
- In effect from
- Feb 23, 2026, 11:00 AM CST
- Expired
- Feb 23, 2026, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 27 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 60 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599 WWUS84 KBMX 231528 RFWBMX URGENT - FIRE WEATHER MESSAGE National Weather Service Birmingham AL 928 AM CST Mon Feb 23 2026 ALZ022-023-025-027>050-240000- /O.NEW.KBMX.FW.W.0001.260223T1700Z-260224T0000Z/ Pickens-Tuscaloosa-Shelby-Talladega-Clay-Randolph-Sumter-Greene- Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-Chambers-Marengo-Dallas- Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike- Barbour- 928 AM CST Mon Feb 23 2026 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE SOUTHERN HALF OF CENTRAL ALABAMA... The National Weather Service in Birmingham has issued a Red Flag Warning, which is in effect until 6 PM CST this evening. * WINDS...Northwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...The combination of a dry air mass and windy conditions will result in critical fire weather conditions. Outdoor burning is not recommended. Current wildfires could worsen due to the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 23, 5:19 AM CST, 4 hours 9 minutes earlier. Its key messages:
- Updated at 518 AM CST MON FEB 23 2026
- Gusty winds will remain in the forecast today, likely falling just shy of Wind Advisory criteria.
- Well below normal temperatures are expected through Tuesday.
Area forecast discussion, Feb 23, 5:19 AM CST, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 519 AM CST Mon Feb 23 2026 ...New AVIATION... .KEY MESSAGES... Updated at 518 AM CST MON FEB 23 2026 - Gusty winds will remain in the forecast today, likely falling just shy of Wind Advisory criteria. - Well below normal temperatures are expected through Tuesday. && .DISCUSSION... (Monday through next Sunday) Issued at 1139 PM CST SUN FEB 22 2026 Temperatures will run well below average the next few days, as stiff north winds keep the cold air advection flowing into the region. The "peak" of this short-lived cold blast will be tomorrow night, where radiational cooling looks to drop lows into the upper teens north, and low-20s south. Thankfully, winds will be calm during this timeframe, so ApparentT's won't be any lower than the ambient temperatures. Temperatures will quickly begin to climb by the Wednesday, as winds begin to shift back to the SW under the outer influence of a surface high pressure. Rain chances will also begin to increase by Wednesday night, greatly increasing into the afternoon hours on Thursday. Here, a surface low and cold front situated over the southern Plains will quickly get caught up in a deepening upper-level trough. This low will shoot like a cannon into the Midwest, bringing the cold front through the region sometime around Friday. Some isolated rain chances may linger through the weekend, but the bulk of the rain activity for this forecast period will occur before Saturday. /44/ && .AVIATION... (12Z TAFS) Issued at 518 AM CST MON FEB 23 2026 VFR conditions expected through the next 24 hours. Winds remain gusty through the day with gusts greater than 20kts through 00z. After 00z, we should see a gradual decrease in the winds becoming light to calm after 06z. 25/Owen && .FIRE WEATHER... MinRH values will remain very low today, ranging between 25-35% in the afternoon. Winds will also remain quite strong today, with sustained speeds near 15 MPH, and gusts over 25 MPH likely for most of the day. Given the drying pattern, MinRH values may even be lower tomorrow, but they should start to rebound into Wednesday. Rain returns to the forecast by Thursday, and should linger across the area through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 40 18 53 35 / 0 0 0 0 Anniston 41 21 54 37 / 0 0 0 0 Birmingham 41 23 54 40 / 0 0 0 0 Tuscaloosa 44 23 55 40 / 0 0 0 0 Calera 44 23 55 38 / 0 0 0 0 Auburn 44 26 53 38 / 0 0 0 0 Montgomery 45 23 56 37 / 0 0 0 0 Troy 46 23 57 37 / 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.../44/ AVIATION...25/Owen
Nearby
Red Flag Warnings in Alabama, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.